Discussions that mention lorazepam

Sleep Disorders board


You are correct that antidepressants can really mess up your sleep stages and over-all cycle. I have been on SSRIs (Paxil, Zoloft, Luvox, Prozac, Serzone) for eight years and other antidepressants (in addition to the SSRIs) for four years (Lorazepam, Amitriptyline, Melatonin). When I had a sleep study done, my doctor informed me that these medicines had thrown my sleep cycles totally out of whack. Thankfully, I am now almost tapered off all antidepressants, so their effects on my sleep cycle should be subsiding more every day.

That said, there is more for you to think about. You have been off Paxil (which I am currently almost tapered off of [2.5mg]) since November. My doctor told me that it can still present side effects, including sleep disturbance, for six months to a year after a person stops taking it. Therefore, something may still come up in your study even though you are no longer taking the medicine.

Also, and perhaps most importantly, just because your medicines have altered your sleep cycle doesn't mean they are the only problem. In my own case, antidepressants were definitely disturbing my sleep. What I didn't know until after the sleep study, however, is that they were not the only cause of my sleep problems. I also have Restless Legs Syndrome, and I was being awakened 28 times an hour by limb movements. So, it is very important for you to have the study, not only to find out the extent of the (possible) damage the antidepressants have caused in terms of your sleep stages, but also to rule out any other sleep problems.

By the way, congratulations on coming off of Paxil. After several unsuccessful attempts at tapering (including a hellish experience similar to a breakdown), I am finally almost off it! I know it must have been difficult for you, and I admire the determination you must have had to have been able to tough out the withdrawal effects.

Good luck with your sleep study. It is definitely worth doing; try not to worry too much about the Paxil's effect... it will fade away, if it hasn't already! Let us all know how things go!! :)